Tornadoes · United States · Alabama · 2008
EF0 tornado, Copeland Co, Alabama, April 4, 2008
This EF0 tornado ran 1.6 miles across Limestone County on April 4, 2008, touching down at 9:04 AM CDT and reaching 20 yards wide. It killed nobody, and did $10,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- April 4, 2008
- Touchdown
- 9:04 AM CDT (14:04 UTC)
- Lifted
- 9:09 AM CDT (14:09 UTC)
- On the ground
- 5 minutes
- Path length
- 1.6 miles (2.5 km)
- Path width
- 20 yards (18 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- County
- Limestone County
- Touchdown point
- 34.839, -86.802
- Lift-off point
- 34.835, -86.829
- Record number
- 0804040804-01
What the Weather Service recorded
Numerous strong to severe thunderstorms developed ahead of a cold front across northern Alabama during the morning of April 4th. Scattered wind damage and isolated tornadoes impacted the area.
A tornado with wind speeds up to 85 mph produced moderate damage in the Copeland community. The tornado and associated nearby downdraft winds damaged one home, two barn structures, numerous trees and a security fence. One resident described the tornado as a whirlwind dropping a trampoline from the air into a pond. Small swirl patterns were found by a trained storm spotter in a grassy field near the end of the damage path.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.
The county was under a severe thunderstorm watch, issued at 07:46 UTC and running to 16:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 07:46 UTC | 16:00 UTC | Severe Thunderstorm Watch | HUN |
| 13:27 UTC | 14:00 UTC | Severe Thunderstorm Warning | HUN |
| 13:29 UTC | 14:00 UTC | Tornado Warning | HUN |
| 13:52 UTC | 14:20 UTC | Severe Thunderstorm Warning | HUN |
| 15:46 UTC | 14:04 UTC | Flood Advisory | OHX |
| 21:16 UTC | 02:40 UTC | Flash Flood Watch | HUN |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 12:54 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the tornado touched down at Apr 3, 9:35 PM CDT, 11 hours 29 minutes earlier.
Area forecast discussion, Apr 3, 9:35 PM CDT, 11 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 935 PM CDT THU APR 3 2008 .UPDATE... DECREASED OVERNIGHT LOW TEMPERATURES BY A FEW DEGREES IN THE ERN ZONES DUE TO THE COLD AIR DAMMING IN PLACE ALONG THE CUMBERLAND PLATEAU. TWEAKED WX...POP...AND QPF GRIDS TO FOLLOW CURRENT TRENDS VIA SATELLITE/RADAR. && .DISCUSSION... TEMPS ACROSS THE HUN CWA HAVE COOLED QUITE A BIT DUE TO THE CONVECTION THAT PASSED THROUGH THE AREA EARLIER TODAY/THIS EVENING. COLD AIR DAMMING NOTED VIA LATEST SFC OBS IN ERN AL...AND EXTENDING AS FAR WEST AS CENTRAL AL. THUS...HAVE TWEAKED OVERNIGHT LOWS DOWN A FEW DEGREES IN ERN PORTIONS OF THE AREA FOR THIS REASON. TWEAKED OTHER AFOREMENTIONED GRIDS TO FOLLOW CURRENT TRENDS ON SATELLITE AND RADAR. OTHER THAN THIS...ALL EYES TURN TO THE CONVECTION FIRING OUT TO OUR WEST. CURRENTLY...THUNDERSTORM ACTIVITY IS DRAPED FROM THE OHIO RIVER VALLEY TO THE SOUTHWEST...THROUGH ARKANSAS AND INTO ERN TX. NEW MODEL DATA IS COMING IN...AND IS PUSHING THE TIMING BACK A FEW HOURS FROM PREVIOUSLY THOUGHT. AS OF THIS WRITING...CONVECTION HAS NOT CROSSED THE MS RIVER YET. EARLIER THOUGHTS WERE THAT THE ACTIVITY WOULD PUSH INTO THE HUN CWA SOMETIME BETWEEN 6Z AND 12Z...BUT NOW TIMING IS LOOKING MORE LIKE INITIAL ACTIVITY WILL ARRIVE AFTER 12Z. WILL MONITOR THIS ACTIVITY AS IT MOVES EASTWARD...AND WILL UPDATE IF MAJOR CHANGES OCCUR. && .PREV DISCUSSION... /ISSUED 211 PM CDT THU APR 3 2008/ DISCUSSION... ACTIVE WEATHER PATTEN CONTINUES TO BE THE RULE FOR THE NEXT 48 HOURS AS MULTIPLE SHORTWAVES PUSH THROUGH IN A PROGRESSIVE PATTERN. FIRST TO IMPACT THE CWFA IS LINKED TO AN ONGOING MCS ACROSS TENNESSEE/MISSISSIPPI AND ITS IMPACTS FOR THIS AFTERNOON/EVENING. FARTHER WEST...TWO SHORTWAVES (OVER THE SW STATES AND SOCAL) WILL PHASE OVER THE NEXT 36 HOURS INTO A POSITIVELY TILTED TROUGH OVER THE PLAINS/MISSISSIPPI VALLEY. AS THIS UPPER TROUGH MOVES EAST...A SURFACE LOW WILL CROSS THE OHIO RIVER VALLEY WITH A TRAILING COLD FRONT DRAGGING THROUGH THE MISSISSIPPI VALLEY. EVENTUALLY A SECOND SURFACE LOW WILL DEVELOP ALONG THE COLD FRONT AND CROSS NW ALABAMA FRIDAY AFTERNOON/EARLY EVENING. FOR TONIGHT...FORECAST WILL HINGE GREATLY ON THE OUTCOME OF MCS RIDING THROUGH TENNESSEE/MISSISSIPPI. BY MID EVENING...SUSPECT THAT AS THE APPALACHIAN WEDGE GETS SHUNTED TO THE EAST (RELAXING THE NEAR SURFACE CONVERGENCE)...COMBINED WITH THE LOSS OF DIURNAL HEATING...THAT THE INTENSITY OF SHOWERS AND THUNDERSTORMS WILL SIMMER DOWN...BUT SCATTERED ACTIVITY SHOULD CONTINUE THROUGH THE AFTER MIDNIGHT HOURS (PER NSSL WRF...WHICH CURRENTLY HAS A GOOD HANDLE ON COVERAGE). BY LATE NIGHT...ACTIVITY SHOULD REACH A MINIMA AHEAD OF THE APPROACHING SURFACE LOW. FOR FRIDAY AND THE SURFACE LOW...TIMING/TRACK DIFFERENCES ARE PRESENT BETWEEN THE 12Z NAM/GFS...WHICH HAVE SHOWED A GENERAL SLOWING OVER THE LAST SEVERAL RUNS. GIVEN THE DISPARITY...WILL LEAN TOWARD A MODEL COMPROMISE IN TERMS OF TIMING THE SURFACE LOW ACROSS ALABAMA. THAT BEING SAID...EXPECTING THE MINIMA IN TS COVERAGE TO CONTINUE THROUGH THE MORNING RUSH HOUR PERIOD AS INSTABILITY AND HEATING ARE MARGINAL...DESPITE 50KT H85 FLOW AND GOOD BLYR MOISTURE. THE SQUALL LINE SHOULD ALREADY BE ONGOING ACROSS MISSISSIPPI/TENNESSEE AT THE START OF THE PERIOD. AS THE COLD FRONT/SECOND SURFACE LOW APPROACHES FROM THE WEST...PROFILES CONTINUE TO INDICATE A SQUALL LINE TRACKING JUST AHEAD OF THE MAIN FRONTAL BOUNDARY...AND CROSSING THE CWFA DURING THE AFTERNOON HOURS. NOT ENTIRELY CONFIDENT ON TIMING OF LINE GIVEN MODEL DISPARITY...AND SUCCESSIVE RUNS MAY CONTINUE TO SLOW SYSTEM. BUFR SOUNDINGS INDICATE A PRIMARILY UNIDIRECTIONAL SHEAR ENVIRONMENT (WITH 1-6 BULK SHEAR PEAKING AROUND 60KT OVER THE NW BY EARLY/MID AFTERNOON)...HOWEVER...AS THE LINE APPROACHES SURFACE WINDS SHOULD BACK JUST SLIGHTLY IN RESPONSE TO THE SECOND EMBEDDED SURFACE LOW...THUS ALLOWING A PULSE OF 4-450 M2/S2 SRH VALUES AND INCREASED LOW LEVEL CLOCKWISE HODOGRAPH. GIVEN HOW THE MODELS CONTINUE TO SLOW...THIS WOULD ALLOW FOR INCREASED DAYTIME HEATING AND AN ADDITIONAL MOISTURE TRANSPORT ON THE SOUTHERLY FLOW...WHICH GIVEN THE MODERATE INSTABILITY...COULD ALLOW FOR SOME ISOLATED DEVELOPMENT AHEAD OF THE MAIN SQUALL LINE. AT THIS TIME...THE PRIMARY THREAT WITH THIS SYSTEM CONTINUES TO BE DAMAGING WINDS EMBEDDED IN THE SQUALL LINE WITH HEAVY RAINFALL ALONG/BEHIND THE FRONT. THE MAIN PRECIPITATION SHIELD WILL BE BEHIND THE LINE...BUT AMOUNTS CONTINUE TO LOOK BEST JUST TO OUR NORTHWEST IN TENNESSEE AND THE OHIO RIVER VALLEYS...WHERE UPWARDS OF 5 INCHES COULD FALL. PWATS AOA 1.50IN AND PQPFS FROM THE 09Z SREF/00Z GEFS SUGGEST A GREATER THAN 50 PERCENT CHANCE OF SEEING AT LEAST AN INCH OUT OF THE SYSTEM...BUT THE 2 INCH CHANCES ARE FAIRLY LOW...GREATEST NORTH OF THE TENNESSEE RIVER. DEPENDING ON THE SPEED/TRACK OF THE SYSTEM...AND IF THERE ARE ANY TRAINING CELLS...SOME PLACES AROUND THE VALLEY COULD SEE 2 INCHES OF PRECIPITATION WITH THE SYSTEM. WILL BUMP UP POPS FOR FRIDAY NIGHT TO 100 PERCENT AS EVERY LOCALE IN THE CWFA WILL SEE MEASURABLE PRECIPITATION SOMETIME THAT NIGHT. A CURSORY LOOK INTO THE EXTENDED SUGGESTS THAT BUILDING HEIGHTS BEHIND THE H5 TROUGH SHOULD ALLOW THE TENNESSEE VALLEY TO WRING OUT SOME OF THE WATER FROM FRIDAY NIGHT...WITH A DRY FORECAST IN STORE THROUGH AT LEAST TUESDAY AS A SHORTWAVE MOVING ACROSS THE NORTHERN TIER OF STATES EARLY IN THE WEEK SHOULD NOT HAVE ENOUGH MOISTURE TO GENERATE PRECIPITATION ALONG ITS TRAILING COLD FRONT. LOOKING FARTHER DOWN THE HORIZON SUGGESTS THE DEEP WEST COAST TROUGH DEVELOPING BY MID WEEK WILL EJECT EASTWARD...IN TIME TO BRING A COLD FRONT ACROSS THE TENNESSEE VALLEY IN THE FRIDAY/SATURDAY TIMEFRAME. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && .UPDATE...12 .PREV DISCUSSION...JLL
Hazardous weather outlook, Apr 4, 5:07 AM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 507 AM CDT FRI APR 4 2008 ALZ001>010-016-TNZ076-096-097-041800- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 507 AM CDT FRI APR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A SQUALL LINE WILL MOVE ACROSS THE CENTRAL TENNESSEE VALLEY THIS MORNING. A FEW THUNDERSTORMS EMBEDDED WITHIN AND JUST AHEAD OF THE LINE MAY BE STRONG TO SEVERE...WITH HAIL UP TO PENNY SIZE...WIND GUSTS AROUND 60 MPH...AND LOCALLY HEAVY RAINFALL AS THE PRIMARY WEATHER THREATS. THIS LINE OF RAIN AND THUNDERSTORMS IS EXPECTED TO BEGIN MOVING INTO FAR NORTHWESTERN ALABAMA AROUND 6 AM...REACHING THE MUSCLE SHOALS AREA AROUND 7 AM. RAIN AND THUNDERSTORMS WILL CONTINUE PROGRESSING EASTWARD...REACHING A WINCHESTER...TO HUNTSVILLE...TO PHIL CAMPBELL LINE AROUND 9 AM...AND MOVING INTO THE I-59 CORRIDOR AROUND 11 AM. A SECOND WAVE OF LOW PRESSURE WILL RIDE ALONG THE TRAILING COLD FRONT AND MOVE THROUGH THE CENTRAL TENNESSEE VALLEY THIS AFTERNOON. SHOWER AND THUNDERSTORM DEVELOPMENT IS POSSIBLE THIS AFTERNOON ESPECIALLY IN SOUTHERN AND EASTERN PORTIONS OF THE AREA...PRIMARILY EAST OF THE I-65 CORRIDOR. LARGE HAIL...DAMAGING WIND GUSTS...AND LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE THE PRIMARY WEATHER THREATS THROUGH THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TENNESSEE VALLEY LATE TUESDAY NIGHT THROUGH THURSDAY AS A SERIES OF STORM SYSTEMS MOVE THROUGH THE REGION. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE THIS MORNING THROUGH THIS AFTERNOON. KDW
In the hours before
Special weather statement, Apr 4, 7:30 AM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 730 AM CDT FRI APR 4 2008 ALZ001-002-041300- COLBERT-LAUDERDALE- 730 AM CDT FRI APR 4 2008 ...SIGNIFICANT WEATHER ALERT FOR COLBERT AND LAUDERDALE COUNTIES UNTIL 800 AM CDT... AT 727 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF SHEFFIELD...MOVING EAST AT 35 MPH. WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE FROM THE THUNDERSTORM IN THE NEXT 30 MINUTES...WITH MORE MODERATE TO HEAVY RAIN TO FOLLOW. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT FRIDAY MORNING FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE. KULA
Special weather statement, Apr 4, 8:01 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 801 AM CDT FRI APR 4 2008 ALZ001>005-041400- COLBERT-FRANKLIN-LAUDERDALE-LAWRENCE-LIMESTONE- 801 AM CDT FRI APR 4 2008 ...SIGNIFICANT WEATHER ALERT FOR COLBERT...FRANKLIN...LAUDERDALE... LAWRENCE AND LIMESTONE COUNTIES UNTIL 900 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LEXINGTON TO MUSCLE SHOALS TO 6 MILES SOUTHEAST OF RED BAY...MOVING EAST AT 35 MPH. WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE FROM THE THUNDERSTORMS OVER THE NEXT COUPLE OF HOURS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. KULA
The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Nashville Metro, TN (KBNA), 12:00Z
2.1 hours before the tornado, 145 km from the path. April 4, 2008.
- Mixed-layer CAPE
- 251 J/kg
- Mixed-layer CIN
- -64 J/kg
- Surface CAPE
- 194 J/kg
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -254 m²/s²
- 0-3 km storm-relative helicity
- -102 m²/s²
- Significant tornado parameter
- -0.4
- Supercell composite
- -6.4
- 0-3 km lapse rate
- 5.4 K/km
Nashville Metro, TN (KBNA), 00:00Z
9.9 hours after it, 145 km from the path. April 5, 2008.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- 0 J/kg
- Surface CAPE
- 350 J/kg
- Mixed-layer LCL
- 473 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
- 0-3 km lapse rate
- 5.9 K/km
The radar
The Northeast Alabama radar (KHTX), 68 km away, was scanning. The volume nearest the touchdown began at 14:04 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 13:20 UTC | TSTM WND DMG | Rogersville | Lauderdale, AL | TREE WAS BLOWN DOWN AT THE INTERSECTION OF COUNTY ROADS 26 AND 165 IN ROGERSVILLE. |
| 13:34 UTC | TORNADO | 5 E Coxey | Limestone, AL | AN EF-0 TORNADO TOUCHED DOWN WITH MAXIMUM WINDS AT 60 MPH PRODUCED MINOR DAMAGE TO A HOME AND DESTROYED A SMALL SHED AND DOWNED SEVERAL TREES ALONG A QUARTER MILE PATH. |
| 14:20 UTC | TSTM WND DMG | 3 Ne Athens | Limestone, AL | ROOF DAMAGE TO BARN NEAR COPELAND |
| 14:24 UTC | FLASH FLOOD | Rogersville | Lauderdale, AL | FLOODING REPORTED IN MANY LOCATIONS ACROSS THE ROGERSVILLE COMMUNITY. |
| 16:41 UTC | TSTM WND DMG | Lim Rock | Jackson, AL | TREES DOWN. DAMAGE TO MOBILE HOMES. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2008 tornado in AlabamaEvery tornado in Alabama since 1950Warnings in force in Alabama nowThe forecast where you are
The other tornadoes of April 4, 2008
14 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 4 | 1:20 AM CDT | EF1 | Graves, KY | 3.6 | 170 | $50,000 | ||
| April 4 | 8:03 AM CDT | EF1 | Colbert, AL | 6.5 | 20 | $75,000 | ||
| April 4 | 8:34 AM CDT | EF0 | Limestone, AL | 0.3 | 25 | $1,000 | ||
| April 4 | 10:08 AM CDT | EF1 | Winn Parish, LA | 5.8 | 400 | $25,000 | ||
| April 4 | 10:21 AM CDT | EF1 | Winn Parish, LA | 7.6 | 200 | 1 | ||
| April 4 | 10:28 AM CDT | EF0 | Winston, AL | 2.5 | 75 | $10,000 | ||
| April 4 | 11:23 AM CDT | EF1 | Warren, MS | 3.7 | 300 | 1 | $1.2 million | |
| April 4 | 11:52 AM CDT | EF1 | Warren, MS | 2.2 | 209 | $120,000 | ||
| April 4 | 12:11 PM CDT | EF1 | Hinds, MS | 2.7 | 300 | $50,000 | ||
| April 4 | 12:17 PM CDT | EF1 | Hinds, MS | 2.2 | 200 | $80,000 | ||
| April 4 | 12:28 PM CDT | EF2 | Hinds, MS | 13.0 | 900 | 20 | $46 million | |
| April 4 | 3:24 PM CDT | EF0 | Calhoun, AL | 0.1 | 50 | |||
| April 4 | 6:24 PM EDT | EF1 | Fairfield, SC | 6.5 | 80 | |||
| April 4 | 8:42 PM EDT | EF0 | Newberry, SC | 4.6 | 60 | $10,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.